Causes of Erythema Multiformis
The Erythema Multiformis is caused by allergic reactions to medications, although sometimes it can be caused by viruses, with a high incidence in the appearance of herpes simplex.
Symptoms of Erythema Multiformis
Skin lesions are accompanied by itching, malaise, fever by vasodilatation. The severity of this disease varies widely, being classified as minor erythema multiforme, when it only affects the skin. When its severity is greater and also affects the mucous membranes of the mouth, eyes and genitals, it is classified as Erythema multiforme major, constituting a danger to life due to the complications that may arise and where Steven Johnson syndrome usually appears.
Complications of Erythema Multiformis
Superimposed infections or ophthalmological conditions when Steven Johnson syndrome occurs.
When to see a Skin doctor
Talk to your doctor or ask for our online skin disease diagnostic service if you develop a target lesions, blister vesicles, reddening of the skin, malaise.
Treatment of the Erythema Multiformis
The treatment for this disease depends on the severity. If associated complications appear, will be necessary to supply of oral steroids. In the most severe cases it is necessary to medicate the patient intravenously. In addition to the rest of the medications necessary to combat the symptoms caused by the condition, such as antistaminic for pruritus, topical treatment with steroid creams and antibiotics if needed.